|I forced my mother to go
to the doctor due to breathing problems 2 weeks ago.
He told her she had pneumonia and wanted her to go to the hospital. She wouldn't go so he gave her a massive dose of antibiotic by injection (don't know what it was) and started her on a sample of Avelox (4 doses) and then we filled a script for 10more.
After the first dose she became as she calls it "nutsy". She couldn't find her way from the bedroom to the bathroom and ran into the walls (the rooms are 3 feet apart). She had terrible dreams also. We didn't think much of it and thought it was due to the fever. She was also taking nebulizer treatments 4-5 times a day with 2different meds added to it.
After 5 doses of Avelox, she broke out in a terrible rash all over her feet and legs. Then the pains started in her calves. The next day her feet swelled so badly that she has no more arch in her left foot (she has a very high arch).
Then the pain spread to about 6 inches above her knees in the front of her legs. Today she developed 2 large knots, one on the outer front of each lower leg. She's in such pain! She has to walk with a cane. Then today I found this site and am appalled! My mother is 73 and has been healthy all her life and hates medicine and doctors to begin with.
Then I make her go to a doctor, she puts her trust in him and takes the medicine and this is what happens! She also drinks coffee. I don't know if the injection and the added meds to the nebulizer may have also contributed to this condition. The doctor was told she had an arrhythmia also and still gave her the Avelox. Don't physicians read anymore? It really makes me wonder if they sincerely care or is it $$$$.
I know there are some truly wonderful doctors but they are hard to find. Looks like I'll be taking care of 2 households sooner than I'd planned. That I don't mind. It's just that it could have been avoided and Mom could have lived the rest of her life as productive as she has up to this point. Of course, she refuses to go to ANY doctor ever again.
Last Updated 7/29/04